Alert archive / Florida / High Surf Advisories in 2012
High Surf Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Feb 19, 2012, 4:03 AM EST for Pinellas County, Florida. It took effect at Feb 19, 2012, 9:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 4:03 AM EST (09:03 UTC)
- In effect from
- Feb 19, 2012, 9:00 AM EST
- Expired
- Feb 20, 2012, 7:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
408 WHUS42 KTBW 190903 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 403 AM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY TODAY AND TONIGHT... .STONG AND GUSTY SOUTH AND SOUTHWEST WINDS WILL GENERATE HAZARDOUS SURF AND STRONG RIP CURRENTS THROUGH TONIGHT. FLZ039-042-048>051-055-060-062-065-192300- /O.NEW.KTBW.SU.Y.0002.120219T1400Z-120220T1200Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 403 AM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY. * WAVES AND SURF: SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SURF UP TO 4 TO 6 FEET. * TIMING: STRONG RIP CURRENTS AND HIGH SURF WILL BEGIN TO IMPACT THE COAST THIS MORNING AND CONTINUE TONIGHT. * IMPACTS: HIGH SURF WILL PRODUCE DANGEROUS SURF AND RIP CURRENTS AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
426 WHUS42 KTBW 190916 CCA CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 415 AM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY TODAY AND TONIGHT... .STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS WILL GENERATE HAZARDOUS SURF AND STRONG RIP CURRENTS THROUGH TONIGHT. FLZ039-042-048>051-055-060-062-065-192315- /O.NEW.KTBW.SU.Y.0002.120219T1400Z-120220T1200Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 415 AM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY. * WAVES AND SURF: SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SURF UP TO 4 TO 6 FEET. * TIMING: STRONG RIP CURRENTS AND HIGH SURF WILL BEGIN TO IMPACT THE COAST THIS MORNING AND CONTINUE TONIGHT. * IMPACTS: HIGH SURF WILL PRODUCE DANGEROUS SURF AND RIP CURRENTS AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
588 WHUS42 KTBW 192250 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 PM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY CONTINUES THROUGH 7 AM MONDAY... .STRONG AND GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE NIGHT AND CONTINUE TO GENERATE HAZARDOUS SURF AND STRONG RIP CURRENTS THROUGH MONDAY MORNING. FLZ039-042-048>051-055-060-062-065-201200- /O.CON.KTBW.SU.Y.0002.000000T0000Z-120220T1200Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 550 PM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WAVES AND SURF: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS BECOMING NORTHWEST OVERNIGHT WILL RESULT IN SURF OF 4 TO 6 FEET. * TIMING: STRONG RIP CURRENTS AND HIGH SURF WILL CONTINUE TO IMPACT THE COAST THROUGH 7 AM MONDAY. * IMPACTS: HIGH SURF WILL PRODUCE DANGEROUS SURF AND RIP CURRENTS AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 19, 3:30 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 19, 3:30 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
330 AM EST SUN FEB 19 2012
...WINDY ALONG WITH A CHANCE OF THUNDERSTORMS...
.SYNOPSIS...
EARLY THIS MORNING - A MID/UPPER LEVEL TROUGH REACHED FROM THE
MID-MISSISSIPPI VALLEY TO THE GULF COAST. A SURFACE LOW ACROSS
SOUTHERN MS/AL HAD A COLD FRONT SOUTH TO THE YUCATAN AND A WARM
FRONT EAST TO THE GA/SC COASTAL WATERS.
&&
.SHORT TERM (TODAY THROUGH TUESDAY)...
THE MID/UPPER LEVEL TROUGH LIFTS UP TO THE MID-ATLANTIC STATES BY
THIS EVENING WITH THE SURFACE LOW MOVING TO THE CAROLINA COASTAL
WATERS WITH ITS TRAILING COLD FRONT...HAVING SWEPT ACROSS THE AREA
DURING THE DAY...OVER FAR SOUTH FL. OVERNIGHT DEEP LAYER
RIDGING BUILDS IN FROM THE GREAT LAKES TO THE WESTERN
GULF...SLIDES EAST TO THE EASTERN SEABOARD MON NIGHT...AND THEN
OUT OVER THE OPEN ATLANTIC BY TUE AFTERNOON AS THE SURFACE HIGH
RIDGES BACK TO THE GULF.
A FEW LOCATIONS ARE REPORTING PATCHY FOG BUT WINDS ARE A BIT
STRONGER SO A REPEAT OF EARLY SAT MORNINGS DENSE FOG IS NOT
ANTICIPATED. OTHERWISE CLOUDS AND WINDS WILL BE INCREASING...
WITH LAKE WIND AND HIGH SURF ADVISORIES BEGINNING THIS MORNING.
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT MOVE INTO THE NORTHERN
CWA AFTER SUNRISE AND THEN DOWN THE PENINSULA DURING THE DAY AND
THEN EXITS THE CWA BY EVENING. A CHANCE TO A SLIGHT CHANCE OF
STORMS IS EXPECTED IN THE MORNING AND THEN SHIFTS MAINLY TO THE
SOUTH IN THE AFTERNOON...ALTHOUGH THE CENTRAL AND NORTH WILL KEEP
A CHANCE TO SLIGHT CHANCE OF SHOWERS. THE BULK OF THE ENERGY WITH
THIS SYSTEM REMAINS TO THE NORTH WITH ONLY THE NORTH CWA HAVING A
SLIGHT RISK OF A SEVERE STORM. ALTHOUGH STRONG UNIDIRECTIONAL
SHEAR AHEAD OF THE FRONT WILL BE IN PLACE ACROSS THE AREA AND
COULD RESULT IN ISOLATED INCIDENTS OF DAMAGING WINDS IN ANY
THUNDERSTORMS THAT DO DEVELOP.
TONIGHT-TUE...THE HIGH PRESSURE BUILDING IN TO THE NW AND THEN
TRACKING BY NORTH OF THE STATE WILL PROVIDE CLEARING SKIES AND A
COOL AND DRIER AIR MASS. TEMPERATURES GRADUALLY DROP TO BELOW
NORMAL BY TUE MORNING BUT THEN WARM TO NEAR NORMAL BY AFTERNOON.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...HIGH PRESSURE WILL
HAVE MOVED WELL OFF THE MID ATLANTIC COAST BY THE START OF THE
PERIOD WITH TEMPS AND MOISTURE RECOVERING RAPIDLY. GFS AND ECMWF
DIVERGE SIGNIFICANTLY DURING THE MID TO LATE WEEK TIMEFRAME...AS THE
GFS SHOWS A SIGNIFICANT S/WV MOVING OFF THE MID ATL BY THU WHILE THE
ECMWF REMAINS MORE ZONAL. THIS HAS MAJOR IMPLICATIONS ON THE
FORECAST AS THE GFS PUSHES A FRONT AND ASSOC MOISTURE POOL ACROSS
THE REGION FROM N TO S WED THROUGH EARLY THU WHILE THE ECMWF KEEPS
THE BOUNDARY WELL NORTH W/ ONLY THE NRN COS AFFECTED BY THE ASSOC
MOISTURE AND PRECIP ON WED (DRY THU). DECIDED TO GO WITH SOMEWHAT OF
A COMPROMISE SOLN...ALTHOUGH LEARNING CLOSER TO THE GFS AS THE
ENSEMBLES DO SUPPORT THE OPERATIONAL GFS. SO WILL SHOW POPS FURTHER
SOUTH MORE LIKE THE GFS...BUT W/ SLIGHTLY LOWER CHCS THAN THE GFS
MOS INDICATES. SPECIFICALLY...WILL KEEP 20-40 POPS ACROSS THE NATURE
COAST FOR WED AND INCREASE TO 20-50% WED NIGHT FAVORING NRN COS
STILL...W/ LINGERING 20 POPS INTO THU. HOW FAR SOUTH THIS BOUNDARY
MAY END UP IS VERY UNCLEAR...BUT IT WILL NOT LIKELY CLEAR THE STATE
COMPLETELY.
MODELS THEN COME A LITTLE BETTER INTO AGREEMENT SHOWING THE NEXT UPR
TROUGH PUSHING A FRONT THROUGH THE AREA SOME TIME FRI INTO SAT
(AFTER THE GFS BACKS THE FIRST BOUNDARY BACK UP INTO CEN FL) W/
GFS FASTER THAN ECMWF WRT MVMT OF THE UPR TROUGH AND FROPA. GIVEN
THE UNCERTAINTY WILL JUST SHOW SOME 20 POPS DURING THIS TIMEFRAME W/
WARM TEMPS. SO...OTHER THAN A CONTINUED GENERAL ABOVE NORMAL TREND
IN THE TEMP PATTERN...CONFIDENCE REMAINS LOW IN THE EXT FORECAST AT
THIS TIME.
&&
.AVIATION...THUS FAR EVERYTHING GOING AS ANTICIPATED WITH INCREASED
LOW LEVEL FLOW ASSOC W/ LOW PRESSURE TO THE NORTH PROHIBITING FOG.
THE FIRST SIGNS OF LOW STRATUS BECOME EVIDENT ALONG THE COAST IN THE
PAST FEW HOURS ON SAT AND OBS IN THESE AREAS ARE REPORTING IFR CIGS.
EXPECT IFR CIGS WILL SPREAD EAST AND BECOME MORE WIDESPREAD THROUGH
SUNRISE. CIGS WILL RAISE TO MVFR LEVELS BY MID MORNING MOST LIKELY
AND WILL REMAIN MVFR MUCH OF THE DAY GIVEN ABUNDANT LOW LEVEL
MOISTURE. SHRA AND TSTMS ASSOC W/ THE LOW TO THE NORTH WILL BEGIN
AFFECTING THE AREA FROM NORTH TO SOUTH AS A COLD FRONT SAGS INTO THE
AREA. BEST MOISTURE AND UPR LEVEL DYNAMICS REMAIN NORTH OF THE AREA
AND THEREFORE ONLY ISOLD TO SCT SHRA AND A FEW TSTMS ARE EXPECTED.
GIVEN ONLY 20-40 POPS...HAVE KEPT PRECIP MENTION AS VCSH OR VCTS W/
FEW TEMPS ATTM...BUT CUD CERTAINLY HAVE SHRA OR TSTMS IMPACT TAF
SITES DURING THE LATE MORNING AND AFTN HOURS. DRIER AIR WILL MOVE
INTO THE AREA BEHIND THE FRONT AND THIS WILL PROVIDE VFR CONDITIONS
TONIGHT.
&&
.MARINE...
SOUTHERLY WINDS CONTINUE TO INCREASE EARLY THIS MORNING AND WILL
REACH ADVISORY SPEEDS THIS MORNING FOR NORTHERN/CENTRAL WATERS...
AND THIS EVENING IN THE SOUTH. HIGH PRESSURE BUILDING IN TO THE NW
TONIGHT WILL KEEP THE SCA IN PLACE OVERNIGHT. AS THE HIGH BEGINS
MOVING EAST MON THE GRADIENT RELAXES WITH WINDS DIMINISHING. WINDS
VEER TO SOUTHERLY AROUND MID-WEEK AND BEGIN TO INCREASE IN ADVANCE
OF ANOTHER FRONT.
&&
.FIRE WEATHER...
SLIGHTLY DRIER AIR WORKS IN MON BUT WITH ONLY A FEW POCKETS INLAND
DROPPING TO JUST BELOW 35 PERCENT. EASTERLY LOW LEVEL FLOW BY TUE
WILL PROVIDE INCREASING MOISTURE WITH NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 55 73 54 / 30 10 5 0
FMY 82 58 77 55 / 20 10 5 0
GIF 79 52 72 52 / 30 10 5 0
SRQ 76 54 74 54 / 30 10 5 0
BKV 76 48 73 46 / 40 10 5 0
SPG 74 57 71 57 / 30 10 5 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
HIGH SURF ADVISORY FROM 9 AM THIS MORNING TO 7 AM EST MONDAY FOR
CHARLOTTE-CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
MONDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST MONDAY
FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR TAMPA BAY WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...88/GITTINGERHazardous weather outlook, Feb 18, 4:49 AM EST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EST SAT FEB 18 2012 FLZ039-042-043-048>052-055>057-060>062-065-181500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 449 AM EST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... DENSE FOG IS EXPECTED EARLY THIS MORNING...WITH AN ADVISORY UNTIL 9 AM. DENSE FOG WITH VISIBILITIES OF A QUARTER MILE OR LESS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE EXPECTED ACROSS MAINLY LEVY AND CITRUS COUNTIES THIS AFTERNOON AND EARLY EVENING. HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE AREA TRACKS ALONG THE GULF COAST AND ACROSS THE SOUTHEAST U.S. SUNDAY...TRAILING A COLD FRONT INTO THE EAST GULF TONIGHT AND THEN ACROSS FLORIDA SUNDAY. ...THUNDERSTORM IMPACT... A THUNDERSTORM THREAT WILL BE ACROSS THE AREA SUNDAY. A FEW OF THE STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE FROM AROUND TAMPA BAY AREA NORTHWARD. HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY MONDAY...A SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED. ...COASTAL FLOOD IMPACT... AS WINDS OVER THE COASTAL WATERS INCREASE AND SWITCH TO THE SOUTHWEST AND WEST...THERE IS POTENTIAL FOR HIGH SURF AND SOME COASTAL LOCATIONS EXPERIENCING FLOODING ALONG THE COASTLINE ON SUNDAY. ...RIP CURRENT IMPACT... WITH WINDS INCREASING AND BECOMING SOUTHWEST AND WEST ON SUNDAY...THERE WILL BE AN INCREASED POTENTIAL FOR RIP CURRENTS ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:11 PM EST | Special Weather Statement | TBW | Osceola | 19 min |
Nearby
High Surf Advisories in Florida, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.